My Future Was Stolen
Posted 21 April 2015 - 03:30 PM
Posted 21 April 2015 - 06:49 PM
Edited-- initially I misread your post and thought it was you on Cymbalta. Sorry.
I am so sorry to hear your boyfriend and you are suffering so. Sadly, it is not an uncommon story and inside the world of antidepressants there are many broken hearts.
". . . my boyfriend treats me as if I am a stranger." You know it's true, with his new mind state he's a stranger to himself as well.
There are many law suits out there regarding this drug. You can search this site and find more information.
The most difficult part of this experience is to watch a relationship mutate into something else, something that cannot be restored quite to what it was. I watched as my family pulled away from me as I simultaneously pulled away from them. It was one of the red flags that told me I had to withdraw-- and I did, but even though we have a satisfactory relationship now, it's not the same-- it's okay, but not the same.
The hurtful behavior-- drug induced or not-- has an impact.
Can you give me some detail about your boyfriend's struggle? How long was he on Cymbalta? What dose? How is he withdrawing-- at what rate/timeline? Is he taking other related medications?
He (and you) can make it through this, and we can help.
Posted 21 April 2015 - 07:55 PM
Give him time and the space he needs while he is getting off this horrid drug. You need to give him the time it takes to withdraw from the med and find himself again. He had a reaction similar to mine and it will take some time and help for him to get back on his feet but you can't push it at all or he will only withdraw more into himself.
He has been to a scary place and probably felt some feelings that he never has before. It takes time to deal with it all. I just hope that he gets help from some professionals as it is too much to deal with on his own.
Just let him know that you are there when he is ready and leave it at that. He is so lucky to have you but is probably afraid that he will hurt you. Give him time.
In the meantime, take care of yourself, it may all work out in the end so don't mope around or you will just make him feel worse.
Take care of you and be well
Posted 21 April 2015 - 08:23 PM
by "giving him time and space" what does that mean exactly... Should I not communicate with him at all? Should I reach out via text periodically to let him know I love him? Should I not ask for him to see me at all? I just want him to know I'm not giving up on him and that he is not alone. I love him so much and it's really hard not being with him. What do you suggest? I feel soo hopeless... I don't know if he will get back to himself...
Posted 21 April 2015 - 09:42 PM
I know how hopeless you feel and trust me he is feeling some of that himself.
Part of the problem is that after a manic episode like the one he had, a person can become quite depressed so not only are they dealing with the shock and remorse of what they did and said during the manic episode now they are feeling hopeless and useless. Much of the time they feel nothing at all which, by the sounds of it, is the point he is at. In the depressed state it is just too much effort to "feel" anything.
I would suggest that you do some reading on mania and depression to get an idea of what I am talking about. PsychCentral has some great information.
So from the sounds of it the two of you were not yet living together so this will be hard for you.
Go and see him and tell him that you know that he is having a rough time right now and you respect his need for time alone and space but that you want him to know that you love him, want him in your life and think you can work things out together.
Also tell him that if he needs or wants to talk or to see you then all he has to do is call or text and you will be there for him. And that if he isn't talking to someone yet you hope that he finds someone to talk to who will understand what he is going through.
Tell him that you will be concerned about how he is doing and that you would like to be able to check on him from time to time to make sure he is alright and see what he has to say about that. Then do not check on him for a week as that will give him time to think.
Try not to get all emotional on him when you do all this as that will be too hard on him.
You MUST realize that Cymbalta really makes a mess of our thoughts and feelings and if he needs to hide his right now then it may be the best thing to let him. It took me many months to make sense of the thoughts and feelings I was having even though I got professional help fairly quickly and it is probably harder for a man as they don't usually share as easily as women do.
Keep us informed and if you have any questions we will try to answer as best as we can.
As for your question as to whether family of someone who had taken Cymbalta has ever sued the makers, yes they have but only in the most extreme circumstances have they won.
Posted 21 April 2015 - 11:16 PM
Posted 21 April 2015 - 11:34 PM
I can't tell you what will happen in the future Heartbroken Girl.
I do see that you had lots of plans and a shining future ahead of you and I pray that you can get that back.
Given time he may realize just how much he misses you and you may be able to rebuild what you had. Will it be exactly the same? Probably not as no one goes through that kind of thing and comes out exactly as they were. You will be more or less the same but he will not be.
At this point you have to learn to do like those of us do and take 'one day at a time' and yes praying is essential, tears are cleansing and hope shines eternal.
Posted 22 April 2015 - 08:16 PM
The reason that duloxetine did what it did to our brains is because it floods all synapeses with a shitload of serotonin and norepinephrine, reasulting in all sorts of gene-level alterations in protein synthesis, and downregulation of receptors, changes in neurlolgocal pathways, blood vessle density, and nerve connectivity. It may also cause some sort of nerve damage similar to a nueropathy within the brain itself that takes long time to heal. Most of this is speculation, but it's strong stuff that's much more potent than most street illegal drugs that are out there.
Posted 23 April 2015 - 12:22 AM
Posted 23 April 2015 - 01:02 AM
That's just it, this isn't the real him. Withdrawals cause anger and rage and it won't matter how nice you are he will read into everything, It takes about 3 to 4 weeks off before that starts to level off.
Don't get me wrong, I think it was a great idea to take the dog for a walk but if something like that happens again DON'T wait for him to get off the phone just wave and leave before you get hurt by his words. If you leave before anything can happen it will make him think twice about blowing you off like that.
I really am sorry that you got hurt tonight. You are such a caring person and it isn't right that you have to go through this.
Hang in there Girl and keep praying as I will also pray that things work out for you and him.
Posted 23 April 2015 - 01:34 AM
I agree with LadyNancy.
I do not wish to hurt your feelings-- I wish you to be strong, free-thinking, and to flourish as an individual!
Drugs or no drugs, it's up to you to teach this man how you wish be treated. I think one reason he gets upset is because you don't stand up for yourself. I think he needs to hear it from you-- that you will no longer tolerate having your time wasted, being ignored, and being disrespected.
I just think you need to call it.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users